Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 12, 2007, 5:36 AM CDT for Leon County, Limestone County, Texas. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 12, 2007, 5:36 AM CDT (10:36 UTC)
- Expired
- Mar 12, 2007, 7:30 AM CDT
- In force
- 114 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Leon County, TX, Limestone County, TX
The radar
The Ft Hood radar (KGRK), 130 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 6:20 AM CDT | FLASH FLOOD | Groesbeck, TX | S.O. REPORTS WATER OVER FM 937 AND IN CERTAIN AREAS ALONG FM 39 (S OF MEXIA) |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 121039
FFWFWD
TXC289-293-121230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
536 AM CDT MON MAR 12 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIMESTONE COUNTY IN NORTH CENTRAL TEXAS...
LEON COUNTY IN NORTHEAST TEXAS...
* UNTIL 730 AM CDT
* AT 536 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN AVERAGING AROUND ONE INCH PER HOUR FROM EMBEDDED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
GROESBECK TO...TO 20 MILES SOUTHWEST OF CENTERVILLE...MOVING EAST-
NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
PARKER STATE PARK...MEXIA AND BUFFALO
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE
ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND
...DONT DROWN.
LAT...LON 3122 9631 3136 9631 3125 9661 3167 9685
3171 9647 3142 9624 3157 9588 3130 9572
3115 9575 3111 9580 3111 9597 3099 9623
$$1 follow-up statement
000
WGUS74 KFWD 121149
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
648
TXC289-293-121230-
LIMESTONE TX-LEON TX-
648 AM CDT MON MAR 12 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR LEON
AND LIMESTONE COUNTIES...
AT 643 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS FROM LIMESTONE
COUNTY REPORTED WATER OVER FM 937 AND ALONG PORTIONS OF FM 39 SOUTH
OF MEXIA. ROADS ACROSS LEON COUNTY...PARTICULARLY WEST OF INTERSTATE
45 ARE LIKELY EXPERIENCING SOME WATER PROBLEMS AS WELL.
LOOK FOR THE HEAVY RAIN TO CONTINUE PUSHING EAST-NORTHEAST AT 25 MPH
ACROSS THE WARNING AREA THROUGH 730 AM...WITH GUSTY WINDS IN EXCESS
OF 45 MPH POSSIBLE RIGHT AFTER THE RAIN ENDS. ADDITIONAL RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA...WHERE
LOCALIZED AMOUNTS OVER 3 INCHES HAVE ALREADY BEEN REPORTED.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3122 9631 3136 9631 3125 9661 3167 9685
3171 9647 3142 9624 3157 9588 3130 9572
3115 9575 3111 9580 3111 9597 3099 9623
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 2:47 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 12, 2:47 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 247 AM CDT MON MAR 12 2007 .SHORT TERM...(THROUGH TUES NIGHT) BUSY MORNING AS EXPECTED...AS FIRST OF SEVERAL S/W DISTURBANCES LIFTED OUT THIS PAST EVENING DEVELOPING THE FIRST LINEAR MCS SEEN IN A LONG WHILE OVER TEXAS. MCV/OUTFLOW RESIDUAL FROM ACTIVITY 24 HRS HAD PUSHED OLD FRONT/AND SFC LOW WELL TO THE SOUTH OVER DEEP S TX ...RESULTING IN MORE OF A LIGHT-MODERATE RAIN EVENT WITH ONLY ISOLATED THUNDER WITH LAPSE RATES STEEP ENOUGH...BUT MAINLY OVER SRN COUNTIES. HAVE INDICATED THIS FOR POPS FOR TODAY. NRN FRINGE OF MCS/STRATIFORM LIGHT RAIN SHIELD TO LINGER UP THROUGH I-20 THROUGH DAYBREAK...WITH EMBEDDED...HEAVIER THUNDER LINGERING OVER FAR SE COUNTIES NEAR CAMERON...MARLIN...HEARNE AND PALESTINE. WILL MAKE LAST MINUTE DECISION THIS MORNING FOR POPS UP FARTHER NWD PER RADAR/SATELLITE CLOUD-TOP TEMPERATURE TRENDS. HAVE DECIDED TO MASSAGE POPS AND CONVECTIVE TYPE THROUGH THE NEXT 48-72 HRS...AS THERES SEEMS TO BE SOME AGREEMENT ON TIMING OF DISTURBANCES. BY AFTERNOON...WILL HOLD HIGHEST POPS FAR SE...WHILE TONING THINGS DOWN UP THIS WAY AND OVER NW COUNTIES...AS CURRENT MCS PROPAGATES TOWARD THE UPPER TX COASTLINE...LIKELY ROBBING ANY INFLOW UP THIS WAY IN MORE STABILIZED AIRMASS. HAVE TONED QPFS DOWN AS WELL...EXCEPT OVER SE COUNTIES. AS UPPER LOW SPINS OVER W TX/NM THROUGH TUES MORNING...THERE WILL LIKELY BE ANOTHER S/W DISTURBANCE EJECT E/ENWD ACROSS CENTRAL/SE TX WITH ANOTHER MCS LIKELY DOWN THAT WAY. WILL HAVE LOW POPS NORTH...TO HIGHER POPS WELL S OF I-20 CLOSER TO INVERTED TROUGH/OLD BOUNDARY...WHERE SFC CONVERGENCE AND BETTER INFLOW OFF THE GULF WILL BE REALIZED ON NRN PERIPHERY OF EXPECT MON NIGHT MCS. WILL HAVE SOME LOCALIZED MODERATE-HEAVY RAINFALL S OF A LAMPASAS...WACO...ATHENS LINE...BUT LIGHT ELSEWHERE. AT LEAST ITS A WELCOME RAIN. OUR PESKY UPPER LOW WILL FINALLY BEGIN A SLOW TRANSITION E/NEWD LATE TUES /TUES NIGHT AS ENERGY DIGS TO OUR NORTH IN NRN STREAM OF POLAR BRANCH OF WLYS. BEST THETA-E AXIS AND LIFT WILL REMAIN IN/NEAR OUR FAR E/SE COUNTIES...WITH BEST INFLOW INTO THOSE AREAS...THUS HELD BEST POPS OVER SE COUNTIES-TO MUCH LOWER NW. NOT A DROUGHT BUSTER BY ANY MEANS FOR NRN 1/2 OF N TX...BUT WELCOME ANYWAY. OTHERWISE...TEMPS WILL BE DEPENDENT ON CLOUD COVER AND ANY DISSIPATION THEREOF. EXPECT W/SW AREAS TO BE THE WARMEST...COOLER FURTHER N/NE YOU GO. STAYED CONSERVATIVE HERE AND DIDNT VENTURE FAR OFF MOS GUIDANCE VALUES WITH UNCERTAINTIES. && .LONG TERM...(WED AND BEYOND) OUR UPPER LOW WILL CONTINUE ITS PROGRESSIVE VENTURE EWD ACROSS N TX AND SLOWLY AWAY WED INTO WED NIGHT AND HAVE TRENDED POPS/WX DOWN WEST-EAST ACCORDINGLY. NEXT COLD FRONT LOOKS TO MOVE ACROSS THE RED RIVER BY MIDDAY THURS...AND MOVE THRU AT LEAST THOSE AREAS I-20/NWD. THUS COOLEST TEMPS UP TOWARD THE RED RIVER...BUT STILL WARM IN THE SOUTH. ITLL BECOME BRISK AND MUCH COOLER BY THURS NIGHT INTO FRI MORNING...WITH POLAR TAP OF AIRMASS. NOT OVERLY COLD...BUT HIGHS ONLY IN THE 60S MOVING INTO THE WEEKEND...BEFORE MODIFYING BY SUN INTO MON. KEPT FCST DRY...AS MOISTURE LOOKS RELATIVELY SHALLOW FOR ANY REASONABLE POP/WX MENTION BEHIND COLD FRONT. SO DRY/COOLER WILL BE THE THEME IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 58 72 57 76 / 60 20 40 50 30 WACO, TX 70 59 72 58 76 / 70 40 60 60 40 PARIS, TX 67 56 70 57 72 / 60 20 40 60 50 DENTON, TX 67 56 72 57 75 / 50 20 40 40 20 MCKINNEY, TX 67 55 70 57 75 / 60 20 40 50 30 DALLAS, TX 69 60 71 58 76 / 60 20 40 50 30 TERRELL, TX 68 59 71 59 74 / 80 20 50 60 40 CORSICANA, TX 69 59 71 60 74 / 90 40 60 70 40 TEMPLE, TX 73 60 72 58 76 / 60 50 70 70 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /05
Hazardous weather outlook, Mar 12, 5:00 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT MON MAR 12 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 500 AM CDT MON MAR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL OCCUR IN THE SOUTHEASTERN PORTIONS OF NORTH TEXAS THIS MORNING. .DAYS TWO THROUGH SEVEN... AS A SLOW MOVING UPPER LEVEL SYSTEM TO THE WEST LINGERS IN THE AREA...THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME BUT LOCALLY HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 92
In the hours before
Special weather statement, Mar 12, 3:36 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
336 AM CDT MON MAR 12 2007
TXZ102-116-117-131-133-120900-
WISE TX-PALO PINTO TX-PARKER TX-JOHNSON TX-HOOD TX-
336 AM CDT MON MAR 12 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
HOOD COUNTY
JOHNSON COUNTY
PALO PINTO COUNTY
PARKER COUNTY
WISE COUNTY
AT 336 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED A
REGION OF STRONG WINDS ASSOCIATED ON THE BACK SIDE OF A THUNDERSTORM
COMPLEX. STRONG EASTERLY WINDS OF 30 MPH...WITH GUSTS TO 50 MPH
WILL BE POSSIBLE THROUGH 5 AM.
LAT...LON 3221 9740 3332 9761 3317 9774 3274 9846
3229 9755
92Special weather statement, Mar 12, 4:12 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
412 AM CDT MON MAR 12 2007
TXZ118-119-133-144-145-157>159-121045-
TARRANT TX-DALLAS TX-JOHNSON TX-HILL TX-BOSQUE TX-MCLENNAN TX-
CORYELL TX-BELL TX-
412 AM CDT MON MAR 12 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
BELL COUNTY
BOSQUE COUNTY
CORYELL COUNTY
DALLAS COUNTY
HILL COUNTY
JOHNSON COUNTY
MCLENNAN COUNTY
TARRANT COUNTY
AT 412 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED
STRONG EASTERLY WINDS ASSOCIATED WITH THE BACK EDGE OF A RAIN AND
THUNDERSTORM COMPLEX THAT WAS MOVING INTO EAST TEXAS. THROUGH 6
AM...EAST WINDS MAY INCREASE TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH.
LAT...LON 3078 9746 3165 9716 3295 9693 3292 9751
3085 9788
92Local storm report, Mar 12, 4:43 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 AM CDT MON MAR 12 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 AM FLOOD 3 NNW MARLIN 31.35N 96.91W
03/12/2007 FALLS TX LAW ENFORCEMENT
GOOD SOAKING RAIN...BUT STARTING TO GET WATER OVER LOW
INDENTIONS OF HWY 6 NNW OF MARLIN. ISSUED FFW.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:36 AM CDT | Special Weather Statement | FWD | Hood, Palo Pinto, Parker, Wise | 24 min |
| Mar 12, 4:12 AM CDT | Special Weather Statement | FWD | Bell, Bosque, Hill, Johnson, McLennan, Tarrant | 93 min |
| Mar 12, 4:31 AM CDT | Flash Flood Warning | FWD | Robertson | 3 hr |
| Mar 12, 4:42 AM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| Mar 12, 5:51 AM CDT | Special Weather Statement | FWD | Bell, Falls, Hill, McLennan, Milam | 54 min |
| Mar 12, 6:07 AM CDT | Flash Flood Warning | FWD | Freestone, Navarro | 3 hr |
| Mar 12, 7:04 AM CDT | Flash Flood Warning | FWD | Anderson, Henderson | 3 hr |
| Mar 12, 7:27 AM CDT | Flash Flood Warning | FWD | Leon, Limestone | 48 min |
| Mar 12, 8:58 AM CDT | Flash Flood Warning | FWD | Freestone, Navarro | 107 min |
| Mar 12, 9:53 AM CDT | Flash Flood Warning | FWD | Anderson, Henderson | 2 hr |
| Mar 12, 10:44 AM CDT | Flash Flood Warning | FWD | Navarro | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.